Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 8, 2019, 6:21 PM CDT for Coffee County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 8, 2019, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
507
WWUS84 KMOB 082321
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Thu Aug 8 2019
ALZ058-060-082345-
Covington AL-Crenshaw AL-
621 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 645
PM CDT...
At 621 PM CDT, the strong thunderstorm was located 7 miles west of
Elba, moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Crenshaw and northeastern Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8620 3133 8620 3135 8629
3153 8626 3154 8615
TIME...MOT...LOC 2321Z 277DEG 9KT 3144 8620
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:59 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 3:59 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 359 PM CDT Thu Aug 8 2019 .NEAR TERM /Now Through Friday/...An upper level ridge builds in from the west through the near term as high pressure drifts eastward across the state of Texas. At the surface, a ridge extends from the western Atlantic into the central Gulf, maintaining a light west to northwest flow pattern across the Deep South and north central Gulf coast. Deep-layer moisture remains plentiful across the region, with PWATs running above seasonal levels (an impressive feat for early August), around 2.2 to 2.4 inches. This, coupled with daytime heating, will support another round of scattered showers and thunderstorms Friday afternoon despite weak subsidence beneath the upper ridge. A greater coverage could be expected along remnant outflow boundaries and the sea breeze, which will serve as a focus for low-level convergence and forced ascent. Stronger storms will be capable of gusty straight-line winds, in addition to the typical summertime hazards of frequent lightning and heavy downpours. Convection tapers off after sunset Friday evening as heating shuts down and instability wanes. Heat is becoming a growing concern through the near term, with high temps on Friday forecast to reach the mid to upper 90s across much of the area and heat index values approaching the 106 to 111 degree range. Lows tonight range from mid to upper 70s inland and upper 70s to around 80 along the coast, which will only add to the effects of the afternoon heat as these temps provide little to no relief. A Heat Advisory may be needed Friday morning and afternoon, especially for our coastal counties where dewpoints remain elevated throughout the period. /49 .SHORT TERM /Friday night Through Sunday night/...The large upper ridge centered over west Texas will remain locked in over the southern Great Plains. This will continue to leave our area on the eastern edge with weak west to northwest flow aloft. PWATs have continued to climb with each day as moisture pools over the area. By the weekend, precipitable water values will approach seasonably high values ranging from 2.2 to 2.5 inches. Summer time afternoon thunderstorms will continue as several shortwave troughs move through the ridge. Storms will likely be initiated along any remnant outflow boundaries or the diurnal seabreeze circulation. Given the deep tropical moisture, efficient rain processes will be favored leading to the potential of localized flooding in poor drainage and urban areas. Temperatures will remain in the low 90s at the coast to mid 90s inland with heat indices ranging from 102 to 107 with locally higher values. 03/BB .LONG TERM /Monday Through Thursday/...By Monday, the upper level ridge axis will begin to shift east into the southern Mississippi valley region. As a response to the ridge, temperatures will increase into the mid 90s along the coast and upper 90s inland on Monday. These temperatures combined with high surface dewpoints will lead to heat index values ranging from 105-110 degrees with locally higher values. A weak surface trough will drop down into central Alabama and stall. This will provide a little more surface convergence to initiate afternoon thunderstorms. Precipitable water values will remain seasonably high leading to the potential for locally heavy rain and gusty winds with any storms that do develop. 03/BB && .MARINE...A surface ridge continues to build west into the central Gulf of Mexico through the forecast period, maintaining a light to occasionally moderate westerly flow over the local marine area. Will see some diurnal influence from the land/sea circulation as well, with winds becoming more onshore each afternoon/evening and offshore each night/morning. Continue to see scattered thunderstorms develop over the marine area each night and a waterspout risk with near- shore convection each morning. Seas remain around 3 feet or less through the period. /49 && .PRELIMINARY POINT TEMPS/POPS... Mobile 77 94 78 92 76 93 76 96 / 20 50 20 50 20 50 30 40 Pensacola 80 93 79 92 79 92 79 95 / 20 40 40 50 30 50 30 40 Destin 80 90 81 91 80 91 80 92 / 20 30 40 50 40 40 30 40 Evergreen 77 96 76 95 76 95 75 99 / 20 40 20 40 20 40 10 30 Waynesboro 75 94 75 93 75 95 75 97 / 20 40 20 60 20 40 10 40 Camden 76 94 76 94 76 96 75 98 / 20 40 20 50 20 30 10 20 Crestview 75 94 77 94 76 94 75 97 / 20 50 20 50 20 40 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 447 AM CDT Thu Aug 8 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 447 AM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms will be capable of producing strong wind gusts and frequent cloud to ground lightning strikes. Locally heavy rainfall totals could result in some ponding of water in lower lying areas. Heat indices rising to 102 to 106 degrees are possible today with some localities seeing values near 110 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. Maximum heat index values of 102 to 107 degrees, with local values around 110 degrees possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-091000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 447 AM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves, and seas will be locally higher in and near scattered storms forming late in the night. Frequent lightning will be likely in and near the strongest storms. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night hours.
In the hours before
Special weather statement, Aug 8, 1:35 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Aug 8 2019
FLZ205-206-081930-
Okaloosa Inland FL-Okaloosa Coastal FL-
135 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...
At 134 PM CDT, the strong thunderstorm was located over Valparaiso,
moving east at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Niceville, Eglin AFB, Valparaiso and Lake Lorraine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8651 3042 8649 3041 8645 3045 8642
3050 8645 3051 8642 3051 8645 3048 8647
3052 8650 3047 8648 3046 8654 3043 8657
3059 8657 3062 8639 3045 8639 3040 8642
3038 8640
TIME...MOT...LOC 1834Z 270DEG 5KT 3051 8649Special weather statement, Aug 8, 2:21 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu Aug 8 2019
ALZ053>055-082015-
Wilcox AL-Clarke AL-Monroe AL-
221 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 315 PM CDT...
At 219 PM CDT, the strong thunderstorm was located 11 miles south of
Yellow Bluff, or 14 miles southeast of Thomasville. This storm was
moving southeast at 10 mph. Other strong storms were noted elsewhere
across Wilcox, Clarke and Monroe coutnies, also moving southeast at
around 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pine Hill, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8717 3151 8747 3184 8777 3201 8765
3201 8762 3204 8762
TIME...MOT...LOC 1919Z 309DEG 4KT 3180 8752Special weather statement, Aug 8, 2:39 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Thu Aug 8 2019
FLZ202>206-082030-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
239 PM CDT Thu Aug 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 330 PM CDT...
At 237 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Bagdad to 4 miles west of Wright
to near Niceville, and moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Oriole Beach, Navarre,
Shalimar, Cinco Bayou, Pensacola Beach and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8666 3035 8716 3052 8718 3039 8712
3044 8688 3045 8689 3050 8703 3044 8709
3060 8718 3058 8701 3051 8702 3051 8701
3052 8701 3058 8700 3055 8674 3067 8639
3038 8640 3033 8716
TIME...MOT...LOC 1937Z 303DEG 12KT 3053 8699 3047 8672 3052 8644Special weather statement, Aug 8, 5:19 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
519 PM CDT Thu Aug 8 2019
ALZ051-082245-
Choctaw AL-
519 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 545 PM CDT...
At 519 PM CDT, the strong thunderstorm was located 5 miles southeast
of Kinterbish, or 12 miles north of Butler, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 8794 3228 8794 3230 8795 3230 8800
3228 8801 3228 8802 3226 8801 3218 8801
3215 8802 3214 8804 3208 8805 3203 8846
3231 8842
TIME...MOT...LOC 2219Z 338DEG 14KT 3227 8823Special weather statement, Aug 8, 5:43 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Mobile AL 543 PM CDT Thu Aug 8 2019 ALZ051-082315- Choctaw AL- 543 PM CDT Thu Aug 8 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN CHOCTAW COUNTY UNTIL 615 PM CDT... At 543 PM CDT, the strong thunderstorm was located over Snell, or 16 miles southwest of Cuba, moving southeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Butler and Lisman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3231 8824 3207 8811 3203 8846 3231 8842 TIME...MOT...LOC 2243Z 328DEG 13KT 3222 8849
Special weather statement, Aug 8, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Thu Aug 8 2019
ALZ058-060-082345-
Covington AL-Crenshaw AL-
621 PM CDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 645
PM CDT...
At 621 PM CDT, the strong thunderstorm was located 7 miles west of
Elba, moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Crenshaw and northeastern Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8620 3133 8620 3135 8629
3153 8626 3154 8615
TIME...MOT...LOC 2321Z 277DEG 9KT 3144 8620The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 8, 2:21 PM CDT | Special Weather Statement | MOB | Monroe | 54 min |
| Aug 8, 2:44 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 8, 5:19 PM CDT | Special Weather Statement | MOB | Choctaw | 26 min |
| Aug 8, 5:43 PM CDT | Special Weather Statement | MOB | Choctaw | 32 min |
| Aug 8, 6:23 PM CDT | Special Weather Statement | MOB | Conecuh | 37 min |
| Aug 8, 1:35 PM CDT | Special Weather Statement | MOB | Okaloosa | 55 min |
| Aug 8, 2:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Aug 8, 3:12 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Aug 8, 3:24 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Aug 7, 8:37 PM CDT | Special Weather Statement | MOB | Perry | 23 min |
| Aug 7, 9:24 PM CDT | Special Weather Statement | MOB | George | 51 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.